MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG20012UX
Medical Device Problem Codes Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 03/31/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the delivery of one onyx frontier coronary drug-eluting stent to the lesion, the stent dislodged.The lesion being treated was mildly tortuous and mildly calcified located in the distal right coronary artery (rca).The lesion was pre-dilated, the device passed through a previously-deployed stent.No resistance was encountered when advancing the device and no excessive force was used during delivery.The device was inspected prior to use with no issues noted.Negative prep was not performed.The stent was not removed from the patient and was crushed against the vessel wall.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the mid posterior descending artery (pda) lesion was pre-dilated using a 2.0 x 12 mm balloon.The proximal rca in stent lesion was predilated using a 3.0 x 20 mm non compliant (nc) balloon to high pressure.The 2.0 x 12 mm onyx frontier was advanced over a non-medtronic wire from the rca to the pda.However there was difficulty advancing the stent from the distal rca into the pda.Therefore the decision was made to remove the stent.However, while the stent was being removed it got stuck in the proximal/ostial rca stent between the guide and the previously placed stents.The stent peeled off while trying to remove it out of the body.A 1.5 x 10 mm balloon was used to push the stent over the wire into the distal rca.However there was still difficulty advancing the stent into the pda.An additional non-medtronic wire was used to wire the rca into the pda.The rca into the pda was further dilated using a 3.0 x 15 mm nc balloon to further open up the struts from the rca into the pda.During the process both the rca wire and guide became diseng aged.The rca was reengaged using ar-1 coronary guide and the rca into pda was rewired.An attempt was made to snare the stent however this was unsuccessful.While trying to snare the stent, the stent was pushed into the pda successfully.A guide extension catheter was used for additional support.The decision was made to jail the stent as it moved into the pda and did not obstruct the rca anymore.The proximal to mid pda was stented using 2.0 x 26 mm onyx stent and this successfully reduced the mid pda lesion in addition to capturing/jailing the dislodged stent against the wall.The pda was post dilated in the proximal to mid segment using 2.75 x 15 mm nc balloon.Final kissing balloon angioplasty was done with a 2.5 x 15 mm nc balloon in the rca into right posterolateral artery (rpl) and 2.75 x 15mm nc balloon from the rca into the pda with satisfactory expansion.Repeat intravascular ultrasound (ivus) revealed a well expanded stent with no evidence of carina shift.The proximal to distal rca was again balloon angioplasty using a 3.0 x 20 mm nc balloon to 18 mm pressure.The final angiogram revealed excellent flow in the rca into the pda and rpl with no evidence of distal wire perforation, dissection, loss of side branch or any severe residual stenosis.The patient was hemodynamically stable with no clinical chest pain, or ischemic changes at the end of the case.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device was returned for evaluation.The stent was not present on the balloon.The balloon folds were in a post inflated state with contrast visible within the balloon.Crimp impressions were visible on the exposed balloon surface.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21915923
Report Number9612164-2025-02070
Device Sequence Number8729277
Product Code NIQ
UDI-Device Identifier00763000511128
UDI-Public(01)00763000511128(17)270930(10)0012468257(20)01
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG20012UX
Device Catalogue NumberONYXNG20012UX
Device Lot Number0012468257
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer05/12/2025
07/10/2025
Initial Report FDA Received Date04/27/2025
Supplement Report FDA Received Date05/26/2025
07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown